7 months post valcyte update

Discussion in 'Fibromyalgia Main Forum' started by clo1, Jun 11, 2008.

  1. clo1

    clo1 New Member

    i just wanted to check-in and say hi...i've now been off of the valcyte for approx. 7 months and it's been a really rought ride...as some of you know, i am in the stanford clinical trial and was at a VERY low functional level when the trial started...the valcyte made me extremely sick and i had a very low white blood cell count pretty much throughout the course of the trial...i would say that as of about a month ago i started to notice some cognitive improvement and just some overall slight progress...

    as of 2 weeks ago things were going about the same, and i felt a sense of relief that at least there was some hope...then i had a medical procedure called an ERCP done at that time, because i have had a lot of GI issues for some time now, and some abnormalities of my common bile duct had shown up on CT and MRI scans...long story short, i got acute pancreatitis from this procedure (a 3-5% chance) and ended up in spending 5 days in the hospital, acutely ill...i am still suffering from so much abdominal pain and nausea and have developed some complications from the pancreatitis...this is just unbelievable considering all i (and so many of us...) have been through with CFS and then valcyte...i doubt that valcyte had anything to do with these abdominal issues, but i just don't know...

    the whole story at times feels like just too much to bear...tomorrow i go to stanford for one of the last visits before the end of trial data collection and although i am getting a ride there, i am dreading it because every bump on the road is painful...i live an hour and a half north of stanford...thanks for all of your support and i feel like i hardly know what is what anymore in terms of CFS or post-pancreatitis malaise...best regards, clo
    p.s. the ERCP did not show any problems with my common bile ducts but they did find a gastric ulcer while they were looking in there...but nothing in comparison to what the procedure ended up causing...what a nightmare...
    [This Message was Edited on 06/11/2008]
  2. sascha

    sascha Member

    not fair at all at all. so sorry for all the troubles.

    i have stopped valcyte also, and i felt as though i couldn't have continued, the whole trip on it was very very hard for me.

    and i am having acute GI problems now, too. i am wondering if valcyte had anything to do with it for me.

    i've been off valcyte just since Friday morning. my GI problems have been going on for almost a month. lots of pain, diarrhea, horrible stuff. ugh.

    i am doctoring myself. it may take a while to pull out of it. i do have IBS but hadn't been much bothered with it for years.

    it is most unpleasant and i do sympathize and empathize with you !! and it's hard to tell how you are doing post-valcyte with this going on; right?? i find it hard to notice much of anything when i'm feeling so miserable.

    keep checking in!!!! may good things start happening for you very soon!! best, Sascha
  3. erica741

    erica741 New Member

    My heart truly breaks reading your story. I know a lot of us have suffered through Valcyte, and then dealt with the disappointment of not getting better. But your experiences - especially being hospitalized after getting what you probably thought was a benign procedure - is just so...well, heartbreaking. And as Sascha said, it is "not fair at all".

    Clo1, through all this time you have suffered through the trial and not gotten better, you have been frank about how sick you are and your lack of improvement but never moan and complain like most of us do. And even a few weeks ago, you were so grateful for the modest improvement you had been having. Even now, you seem so calm when I'd be a wreck.

    So I guess what I'm saying is I really admire your patience and postitive attitude given all you have been through.

    Good luck with your visit to Stanford tomorrow. I truly hope you feel better soon.

    Erica
    [This Message was Edited on 06/11/2008]
  4. Timaca

    Timaca New Member

    Thank you for posting in the midst of your trials. You are, and have always been a trooper and an angel. May you be blessed for all you have persevered through. You will be in my prayers for your journey to Stanford tomorrow.

    I am wondering if those of you with GI problems might have an infection with enterovirus. Please be sure to ask Dr. Montoya about this.

    Hugs to you..
    Timaca